Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Feeling restless, breathless and disturbed sleep. High BP at night. Alprax prescribed. Should I continue medication?

From past few days i am feeling restless, uneasy, breathless and not able to sleep properly. Due to some mishappening at home i am tensed and now BP shoots up at night. May be i have cough and sometimes feeling of acidity problem may be the reason. On last saturday my BP was 102/142/98 and got ECG done it was ok. The doctor prescribed Alprax 0.25mg. What do you suggest shall i continue taking this medicine everyday as yesterday i was not able to sleep
Asked On : Fri, 12 Apr 2013
Answers:  2 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to Healthcare Magic.

From your history, it appear that you have anxiety symptoms. These symptoms can occur in anxiety disorders and in adjustment disorder due to severe stress in life. It is better to take help from friends and family members to resolve tension in family environment.

Same time problem solving and supportive counseling from psychologist will be helpful. To de-stress yourself do relaxation exercise like daily morning brisk walk, yoga and meditation.

As you have sleep disturbance you can use alprax (for few days only) as advised by your physician. Also monitor BP daily to rule out hypertension in your case.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Nehal Shah's  Response
thanks for using healthcare magic.
I have gone through your available history.
Stress and anxiety are responsible for your symptoms including increased blood pressure.
You should consult psychiatrist for detailed evaluation rather than taking alprax.
You need to have antidepressant drugs like sertraline or peroxetine rather than only sedatives.

Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor